Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Irrational rotation numbers and unboundedness of solutions of the second order differential equations with asymmetric nonlinearities

Author: Zaihong Wang
Journal: Proc. Amer. Math. Soc. 131 (2003), 523-531
MSC (2000): Primary 34C25; Secondary 34B15
Published electronically: June 3, 2002
MathSciNet review: 1933343
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the dynamics of the mappings

\begin{displaymath}\begin{cases} \theta_1=\theta+2\alpha\pi+\frac{1}{r}\mu_1(\th... ...\ r_1=r+\mu_2(\theta)+o(1),\quad\quad r\to+\infty, \end{cases}\end{displaymath}

where $\alpha$ is a irrational rotation number. We prove the existence of orbits that go to infinity in the future or in the past by using the well-known Birkhoff Ergodic Theorem. Applying this conclusion, we deal with the unboundedness of solutions of Liénard equations with asymmetric nonlinearities.

References [Enhancements On Off] (What's this?)

  • 1. N. Dancer, On the Dirichlet problem for weakly nonlinear elliptic partial differential equations, Proc. Roy. Soc. Edinburg Scct, A(76)1977, 283-300.MR 82i:35063, MR 58:17506
  • 2. N. Dancer, Boundary-value problems for weakly nonlinear ordinary differential equations, Bull. Austral. Math. Soc., 15(1976), 321-328. MR 55:3389
  • 3. S. Fucik, Solvability of nonlinear equations and boundary value problems, Reidel Dordrecht, 1980.MR 83c:47079
  • 4. P. Drabek and S. Invernizzi, On the periodic boundary value theorem for forced Duffing equation with jumping nonlinearity, Nonlinear Anal, 10(1986), 643-650.MR 87j:34077
  • 5. C. Fabry, Landesman-lazer conditions for periodic boundary value problems wih asymmetric nonlinearities, J. Differential Equations, 116(1995), 405-418.MR 96c:34033
  • 6. C. Fabry and A. Fonda, Nonlinear resonance in asymmetric oscillators, J. Differential Equations, 147(1998), 58-78.MR 99d:34070
  • 7. A. C. Lazer and D. E. Leach, Bounded perturbations of forced harmonic oscillations at resonance, Ann. Mat. Pura. Appl., (82)1969, 49-68. MR 40:2972
  • 8. T. Ding, Nonlinear oscillations at a point of resonance, Scientia Sinica(series A), (8)1982, 918-931.MR 84c:34058
  • 9. B. Liu, Boundedness in nonlinear oscillations at resonance, J. Differential Equations, 153(1999), 142-172.MR 2000d:34075
  • 10. R. Ortega, Asymmetric oscillators and twist mappings, J. London Math. Soc., 53(1996), 325-342.MR 96k:34093
  • 11. J. M. Alonso and R. Ortega, Unbounded solutions of semilinear equations at resonance, Nonlinearity, 9(1996), 1099-1111.MR 97m:35155
  • 12. J. M. Alonso and R. Ortega, Roots of unity and unbounded motions of an asymmetric oscillator, J. Differential Equations, 143(1998), 201-220. MR 99a:34102
  • 13. P. Walters, An introduction to ergodic theory, Springer-Verlag, 1982.MR 84e:28017

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34C25, 34B15

Retrieve articles in all journals with MSC (2000): 34C25, 34B15

Additional Information

Zaihong Wang
Affiliation: Department of Mathematics, Capital Normal University, Beijing 100037, People’s Republic of China

Keywords: Unboundedness of solution, action-angle variable, asymmetric nonlinearity
Received by editor(s): March 19, 2001
Received by editor(s) in revised form: September 22, 2001
Published electronically: June 3, 2002
Additional Notes: The author’s research was supported by the National Natural Science Foundation of China, No.10001025, and by the Natural Science Foundation of Beijing (1022003)
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2002 American Mathematical Society